MAUDE Adverse Event Report: AESCULAP AG ADSON TISSUE FCPS FINE W/1X2T 120MM; FORCEPS (TWEEZERS)

AESCULAP AG ADSON TISSUE FCPS FINE W/1X2T 120MM; FORCEPS (TWEEZERS)
Model Number BD511R
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation on-going.Should relevant additional information investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That a adson tissue fcps fine w/1x2t 120mm (part # bd511r) was used during an orthopedic procedure on (b)(6) 2024.According to the complainant the teeth of the device were breaking off while grasping tissue.The adverse event is filed under aic reference: (b)(4).
 
Additional Manufacturer Narrative
Additional information: d4 - batch and serial number.D9 - product return.F9 - approximate age of device.Investigation results: visual inspection: the teeth on two (2) products were broken off.For product three (3), no product was returned.Hardness test: actual: 491, 488 (hardness according to vickers) hv5.Target:400+100.Device history review: the device quality and manufacturing history records have been checked for all available lot numbers and the products were found to be according to our specification valid at the time of production.There are no other similar complaints within these batches.Conclusion/preventive measures: based upon the above-mentioned investigation results, a definitive root cause cannot be established.There are no hints for a material failure, as the hardness is according to the specification; and a product related failure is also excluded.

Brand Name
ADSON TISSUE FCPS FINE W/1X2T 120MM
Common Device Name
FORCEPS (TWEEZERS)
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key19086573
Report Number2916714-2024-00070
Device Sequence Number7819823
Product Code HTD
UDI-Device Identifier04038653023646
UDI-Public4038653023646
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2024
Report Date (Section F) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBD511R
Device Catalogue NumberBD511R
Device Lot Number4512649829
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/21/2024
Device Age15 YR
Event Location Hospital
Date Report to Manufacturer03/21/2024
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/11/2024
Supplement Report FDA Received Date06/11/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA04/11/2024